Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 26, 2015, 3:41 PM CDT for Hartley County, Moore County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2015, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 26, 2015, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hartley County, TX, Moore County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3374 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS54 KAMA 262041
SVRAMA
TXC205-341-262145-
/O.NEW.KAMA.SV.W.0053.150426T2041Z-150426T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
WESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 445 PM CDT
* AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF CHANNING...AND MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CACTUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3605 10197 3566 10206 3568 10229 3606 10237
TIME...MOT...LOC 2041Z 183DEG 12KT 3577 10218
HAIL...1.25IN
WIND...60MPH
$$
NF3 follow-up statements
445
WWUS54 KAMA 262103
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT SUN APR 26 2015
TXC205-341-262145-
/O.CON.KAMA.SV.W.0053.000000T0000Z-150426T2145Z/
HARTLEY TX-MOORE TX-
403 PM CDT SUN APR 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MOORE
AND NORTHEASTERN HARTLEY COUNTIES UNTIL 445 PM CDT...
AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF DUMAS...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CACTUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3605 10197 3567 10206 3566 10207 3568 10221
3605 10227
TIME...MOT...LOC 2103Z 209DEG 14KT 3580 10210
HAIL...1.00IN
WIND...60MPH
$$
NF086
WWUS54 KAMA 262123
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT SUN APR 26 2015
TXC205-341-262145-
/O.CON.KAMA.SV.W.0053.000000T0000Z-150426T2145Z/
HARTLEY TX-MOORE TX-
423 PM CDT SUN APR 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MOORE
AND NORTHEASTERN HARTLEY COUNTIES UNTIL 445 PM CDT...
AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF FOUR WAY...AND MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CACTUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3605 10197 3567 10206 3566 10207 3568 10221
3605 10227
TIME...MOT...LOC 2123Z 216DEG 6KT 3575 10210
HAIL...1.00IN
WIND...60MPH
$$
NF888
WWUS54 KAMA 262144
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN APR 26 2015
TXC205-341-262154-
/O.EXP.KAMA.SV.W.0053.000000T0000Z-150426T2145Z/
HARTLEY TX-MOORE TX-
444 PM CDT SUN APR 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MOORE AND NORTHEASTERN
HARTLEY COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3605 10197 3567 10206 3566 10207 3568 10221
3605 10227
TIME...MOT...LOC 2144Z 216DEG 6KT 3578 10207
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 26, 2:59 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT SUN APR 26 2015
.DISCUSSION...
UPPER LEVEL LOW OVER SOUTHERN NEW MEXICO WILL SLOWLY MOVE EAST
NORTHEAST ACROSS WEST TEXAS AND INTO WESTERN OKLAHOMA BY TUESDAY
MORNING. SEVERAL BOUNDARIES ACROSS THE SOUTHWEST TEXAS PANHANDLE
SHOULD HELP DEVELOP CONVECTION. SEVERAL UPPER LEVEL MINOR VORT MAXES
WILL ALSO ROTATE NORTHEAST FROM THE UPPER LOW THIS AFTERNOON AND
OVERNIGHT. UPPER LEVEL DIFFLUENCE WILL ALSO BE PRESENT OVER THE
PANHANDLES. WITH ALL OF THIS IN MIND...BELIEVE THAT THE PANHANDLES
MAY SEE SOME SEVERE THUNDERSTORMS...BUT ALSO HEAVY RAIN WILL BE A
THREAT. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH OVER
ABOUT THE EASTERN HALF OF THE PANHANDLES VALID FROM NOW THROUGH
MONDAY AFTERNOON. THIS AREA STANDS THE BEST CHANCE OF HEAVY RAIN-
PRODUCING THUNDERSTORMS. THE RAIN WILL SLOWLY DECREASE MONDAY NIGHT
INTO TUESDAY MORNING AS THE UPPER LOW PULLS AWAY FROM THE
PANHANDLES.
THE PANHANDLES WILL DRY OUT AND WARM UP THROUGH THE END OF THE
WEEK. A POSITIVELY TILTED UPPER TROUGH WILL TRAVERSE THE PLAINS
WEDNESDAY THROUGH FRIDAY. THERE IS AN OUTSIDE CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTH ON SATURDAY AS A WEAK DISTURBANCE
TRIES TO IMPINGE ON THE UPPER RIDGE.
&&
.HYDROLOGY...
RAINFALL MAY EXCEED FLASH FLOOD GUIDANCE ESPECIALLY IN THE
EASTERN PANHANDLES...SO WILL HAVE TO WATCH FOR THE POSSIBILITY
OF SOME FLOODING ISSUES. WIDESPREAD 1 TO 3 INCHES OF RAIN WITH
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 47 49 37 61 40 / 90 80 30 10 10
BEAVER OK 46 49 39 65 41 / 100 90 40 5 10
BOISE CITY OK 42 50 35 62 39 / 100 80 10 5 5
BORGER TX 47 48 40 64 42 / 90 90 30 10 10
BOYS RANCH TX 47 49 37 63 39 / 90 80 20 10 5
CANYON TX 48 50 38 61 39 / 80 70 30 20 10
CLARENDON TX 51 54 42 62 44 / 80 80 40 20 10
DALHART TX 44 46 36 62 39 / 100 80 20 5 10
GUYMON OK 45 48 38 64 40 / 100 90 20 0 10
HEREFORD TX 47 49 38 61 39 / 80 70 20 10 5
LIPSCOMB TX 48 49 41 64 42 / 100 90 50 10 10
PAMPA TX 47 48 39 61 42 / 90 90 40 10 10
SHAMROCK TX 52 54 43 63 43 / 90 80 50 20 10
WELLINGTON TX 54 56 45 64 44 / 80 80 50 20 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...
ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
&&
06/15Hazardous weather outlook, Apr 26, 3:17 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT SUN APR 26 2015 OKZ001>003-TXZ001>020-270830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 317 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS AND HEAVY RAIN WITH LOCALIZED FLOODING OR FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE. SOME SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THOUGH THE RISK IS LOW...THERE IS A POSSIBILITY FOR A TORNADO...MAINLY OVER THE SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH SMALL HAIL AND WIND GUSTS NEAR 50 MPH...THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. CONTINUED RAIN MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. GOEHRING
In the hours before
Special weather statement, Apr 26, 3:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT SUN APR 26 2015
TXZ001-002-006-007-262100-
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
308 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SHERMAN...
WESTERN MOORE...NORTHERN HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL
400 PM CDT...
AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
SEDAN TO 10 MILES NORTHEAST OF CHANNING...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
DUMAS... DALHART... FOUR WAY...
CACTUS... HARTLEY... WARE...
TEXLINE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3641 10304 3611 10216 3605 10216 3606 10202
3603 10194 3563 10196 3599 10305
TIME...MOT...LOC 2008Z 181DEG 14KT 3611 10298 3577 10218
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:06 PM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
| Apr 26, 3:08 PM CDT | Special Weather Statement | AMA | Hartley | 52 min |
| Apr 26, 4:00 PM CDT | Special Weather Statement | AMA | Potter, Randall | 60 min |
| Apr 26, 4:11 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 54 min |
| Apr 26, 4:41 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 64 min |
| Apr 26, 5:02 PM CDT | Special Weather Statement | AMA | Carson | 58 min |
| Apr 26, 5:18 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| Apr 26, 5:40 PM CDT | Areal Flood Advisory | AMA | Carson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.